Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

183 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Taking prednisone for sudden hearing loss. Found raise in BP. Could it be due to medicine?

Answered by
Dr.
Dr. Anantharamakrishnan

Cardiologist

Practicing since :1966

Answered : 4506 Questions

default
Posted on Fri, 8 Feb 2013 in Medicines and Side Effects
Question: I have been on prednisone for sudden hearing loss for about 8 days. When I visited my Ears, Nose and Throat doctor my blood pressure was 160/80. Would Prednisone cause this type of elevated BP?
doctor
Answered by Dr. Anantharamakrishnan 23 minutes later
Hi friend,
Welcome to Health Care Magic

YES, it can; it very often does raise the pressure.
It also has some other side effects!

Prednisone (all Steroids) has several side effects / bad effects.
But it is also an excellent drug in certain situations, like yours.
It is like a double edged sword - good in the hands of the one, using properly.

You may need it only for a short term.
The benefits far outweigh the risks.

You need to be followed up by your Internist.

Take care
Wishing speedy recovery
God bless
Good luck

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Anantharamakrishnan 9 minutes later
Is 160/80 a XXXXXXX B/P when taking into account I've been on Prednisone and under stress due to the overall hearing loss? It's been weighing on my mind and as mentioned I've never had high B/P before. Will the B/P return to normal levels once I'm completely weaned off. I have one more day of taking 1/2 of a 20
Mg pill. As I tapering off the prednisone I have excessive tiredness and some overall anxiousness; it's only been a short time on the drug but are these things normal?
Thank you for your thoughts
doctor
Answered by Dr. Anantharamakrishnan 28 minutes later
Hi

This elevation is mild / has no immediate danger.

It may return to normal. It is not possible to predict. It generally does.
At this age, it may also be a co-incidence, detected during this time.
Keep following it.

Prednisone often causes sense of well being / euphoria...Hence some anxiety and tiredness may be there on stopping. However, if the tiredness is excessive, you need to check sugar and electrolytes.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  
Medical Topics

Recent questions on  Tiredness

doctor1 MD

I am 63, weight around 13stones 12, and usually have normal or slightly low blood pressure but my partner who has diabetes and other problems, used his blood pressure monitor on me earlier and it showed 165/89 and a pulse rate of 66

I will make an appointment with my doctor early next week but am concerned, as I haven't felt well for a long time, I have fibromyalgia and chronic fatigue syndrome and due to personal set up here, sleep during the day and am up all night. I am under a lot of stress both personally and financially and have ocd, I hoard. I cannot get the right help for this but currently having counselling. There is a lot of heart disease in both sides of my family, at least three people on my dad's side have/had pacemakers and my mother died from her third heart attack, and had angina. She became diabetic in her 60s and I am just the same body shape as her, apple shaped. Because of my constant tiredness I can't walk far or exercise but try to eat fairly well with lots of veg and fruit. I do eat the wrong things too but never much salt and I don't smoke or drink. I have been given vit d jabs twice in the last 18 months and have Adcal for the vit d too altho I don't take them every day now as I was concerned about heart problems connected with taking too much calcium.

Should I be worried? Could this be diabetes causing problems?



thanks

Liz W.

doctor1 MD

For sixth months, after a left lung embolism and anemia and excessive tiredness, I have been on warfarin and prednisolone. I have put on a lot of weight, now 121 kgs. I get bouts of excessive tiredness which can occur at any time. They say I have elevated bilirubin levels, 42 instead of 20. My elder brother, 68, has mantle cell lymphoma. I am almost 59. What is going on

doctor1 MD

I have had numbness in my right hand-arm, stiffness in the neck-shoulder which I beleived was related to poor sleeping habits and overall tiredness/stress. Also, I have been suffering with bouts of shortness of breathe for some time but within the last 2 weeks more frequently. Daily for the past week I have had severe hacking dry coughs which can lasts a couple of minutes at a time with severe irritation to my throat after each episode. Today after drinking grapefruit juice I began to cough so severely that I could not breathe and began to vomit some blood first then mucus, afterwards I blew my nose and blood also came out. My throat aches and my temperature is 99.1, any suggestions?

doctor1 MD

Hi. I am a healthy 37 year old female with a blood pressure reading of 94 over 67. This is a 4 day average. High of 99 over 73 and a low of 90 over 59. The average pulse rate is 79, with a high of 90 and low of 69. Are these normal readings? The only symptom I feel would be tiredness. However, I am an outside salesman and have two small children. What are your thoughts? Thanks.

doctor1 MD

i have recently done my blood test and my sgpt was 80 and sgot was 59, also i have rectal bleeding but not frequently. from last few months i am experiencing excessive tiredness , guddiness and high heart beat. can some body help me out in...

doctor1 MD

I am in 7th week of 1st Trimester. Everyday I used to have slight pain to my both sides of abdominal(kind of streching/cramp) and sleepy whole day long. From yesterday I am no more having the sense of that pain neither feeling much sleepy. What...

doctor1 MD

Hi in the last month I have been taking nexium for reflux and also Cymbalta 60mg for depression . I have a very dry mouth but aside of that really bad sleep problem. Although I feel tired and exhausted, yawning etc. Once I go to bed my mind goes...